Heart rate

Home Welcome to the ADDitude Forums FAQ Heart rate

Tagged: 

This topic contains 5 replies, has 5 voices, and was last updated by  Dr. Eric 2 months, 1 week ago.

  • Author
    Posts
  • #99943

    mstalli
    Participant

    Hello everyone. I’ve been on Vyvanse 30 mg for about a week now and I’ve noticed when I wake in the morning my heart rate is 70-80 bpm but after taking Vyvanse it goes up to 100-110. Is this normal? It’s Saturday and I’m just not sure if I should take my medication today until I talk to the doctor.

  • #99944

    EMAILAMANDAMO
    Participant

    I have the same problem, if you do visit your doctor please let me know his response. Do you like the way vyvanse works for you? Do you have other side effects? I feel like adderall worked better for me but my current doctor is reluctant to prescribe it for some reason.

  • #99945

    mstalli
    Participant

    I do like it while it lasts. There is a crash in the afternoon I’m not too fond of.

  • #99948

    pinewalla
    Participant

    Hi adhd meds can affect blood pressure and heart rate there’s no doubt about it. You are taking a powerful drug into your system. Thw effects are very individual.

    I had to stop methylphenidate and atomoxetine due to increase in heart rate and blood pressure that was too high. Over time this can be dangerous for physical health. We are all different. I’m on Elvanse and i dont have problems on 10mg (yes that’s all I can take) of it, but feel some good effects still.

    Yes get to your doc for blood pressure and heart rate checks asap. You may need to stop it or lower the dose. A consistent heart rate of 100 is too high in resting phase.

    The good news is when I stopped atomoxetine my one went back to normal again. The same show happen for you. But your dose or brand really needs reviewing.

    Adhd meds do affect physical health no doubt, and some of those effects can be serious later on on heart function and also high BP can cause a stroke if left unchecked.

  • #109022

    randomkidddd
    Participant

    Yea, I take 50mg of Vyvanse in the morning. I’ve naturally got low blood pressure, and low bpm, so normally when I’m sitting my BPM is at around 55bpm. But, two hours-ish, after I’ve taken the dose my heart rate spikes to 110 for about 10 minutes. After that it returns to 55-60bpm, then after 20 minutes it stays constant at around 80bpm; this returns back to 60bpm in the afternoon once the meds have worn off. If your heart is racing for too long, get it checked by your doc.

    • This reply was modified 2 months, 1 week ago by  randomkidddd. Reason: Forgot to add something
  • #109321

    Dr. Eric
    Participant

    Don’t wait for an upcoming appointment.
    Let you MD know immediately of any potential cardiovascular effects like high pulse and/or blood pressure.

You must be logged in to reply to this topic.